Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 163, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 16, 2012, 6:04 PM EDT for Marion County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2012, 6:04 PM EDT (22:04 UTC)
- Expired
- Jul 16, 2012, 6:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 712 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:43 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 16, 2:43 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 243 PM EDT MON JUL 16 2012 .NEAR TERM...THRU TONIGHT...HIGH-RES WRF AGAIN ACCURATELY SHOWED CONVECTION ALONG I-95 CORRIDOR AROUND MIDDAY...SHIFTING WESTWARD. MAY HAVE OVERDONE SEABREEZE COLLISION INTERIOR FL PENINSULA LATE TODAY AS NO WEST COAST SEABREEZE YET. NEVERTHELESS WITH LIFT IN LEADING PART OF UPPER LOW MOVING OVER NRN FL... ANTICIPATE INCREASE IN COVERAGE AS CONVECTION MOVES/DEVELOPS WESTWARD TOWARD LAKE CITY AND GAINESVILLE DURING THE REMAINDER OF THE AFTERNOON. CONVECTION SHOULD DIMINISH DURING THE EVENING WITH PARTLY CLOUDY SKIES. CANNOT RULE OUT ISOLATED SHRA DURING NIGHT WITH UPPER LOW OVERHEAD...BUT LOWERING POPS TO 10 PCT AFTER MIDNIGHT. && .SHORT TERM...TUESDAY THROUGH THURSDAY THE UPPER LOW OVER THE AREA WILL BE SUPPORTIVE OF SCATTERED TO NUMEROUS THUNDERSTORMS THE NEXT COUPLE OF DAYS. WARM AND HUMID CONDITIONS WILL CONTINUE. THE SURFACE RIDGE WILL BECOME POSITIONED SOUTH OF THE AREA ON TUESDAY AND THE STEERING FLOW WILL BEGIN TO SHIFT TO THE SOUTHWEST. THE GULF COAST SEABREEZE WILL BE DOMINANT AND SHOWERS AND THUNDERSTORMS WILL LIKELY FIRST DEVELOP OVER THE WESTERN ZONES IN THE MORNING AND THEN BUILD TOWARD THE ATLANTIC COAST IN THE AFTERNOON. A SIMILAR PATTERN CAN BE EXPECTED ON WEDNESDAY AND A FEW STRONG STORMS WILL BE POSSIBLE AS THE ATMOSPHERE BECOMES EVEN MORE MOIST AND UNSTABLE. ON THURSDAY...THE UPPER LOW OVER GEORGIA WILL BECOME ABSORBED BY AN UPPER TROUGH WHICH WILL BE IN THE PROCESS OF BECOMING ESTABLISHED ACROSS THE EASTERN UNITED STATES. THUNDERSTORMS WILL LIKELY BE MORE SCATTERED ON THURSDAY WITH THE BEST COVERAGE EXPECTED ACROSS SOUTHEAST GEORGIA DUE TO CLOSE PROXIMITY OF THE UPPER TROUGH AXIS. TEMPERATURES WILL BE WARMER WITH HIGHS PUSHING INTO THE LOW TO MID 90S AREA WIDE. && .LONG TERM...FRIDAY THROUGH MONDAY UPPER TROUGH AND ASSOCIATED COLD FRONT WILL BRING AN INCREASED CHANCE OF THUNDERSTORMS TO SOUTHEAST GEORGIA NEXT WEEKEND. HIGH PRESSURE RIDGE ACROSS THE CENTRAL FLORIDA PENINSULA WILL KEEP HOTTER TEMPERATURES AND LOWER CHANCES OF PRECIP IN PLACE ACROSS OUR FLORIDA COUNTIES. && .AVIATION...SIMILAR TO YDAY...VFR CONDITIONS EXCEPT MVFR BENEATH SCATTERED AFTERNOON/EVENING SHRA/TSRA. && .MARINE...LATEST BUOY DATA SHOW LIGHT WINDS AS EXPECTED...WITH CONTINUED 3-4FT EASTERLY SWELL. CONDITIONS TO CHANGE VERY LITTLE OVER THE NEXT SEVERAL DAYS...WITH SOUTH TO SOUTHWEST WINDS 10 TO 15 KTS AND 2-4 FT SEAS. RIP CURRENTS: MODERATE RISK THROUGH TUESDAY DUE TO CONTINUED EASTERLY SWELL. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 93 72 93 / 20 50 50 40 SSI 76 89 78 90 / 20 40 30 30 JAX 71 90 75 92 / 20 50 40 40 SGJ 73 88 76 90 / 20 50 30 30 GNV 70 89 71 92 / 40 60 50 40 OCF 70 89 72 92 / 40 60 50 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHULER/WOLF/
Hazardous weather outlook, Jul 16, 4:05 AM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 405 AM EDT MON JUL 16 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-170830- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 405 AM EDT MON JUL 16 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...MODERATE RISK OF RIP CURRENTS TODAY... .DAY ONE...TODAY AND TONIGHT... AN UPPER LOW OFF THE NORTHEAST FLORIDA COAST WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. A FEW STORMS MAY BECOME STRONG THIS AFTERNOON OVER INLAND AREAS...PRODUCING STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. THERE WILL BE A MODERATE RISK OF RIP CURRENTS TODAY DUE TO EASTERLY SWELLS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TUESDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES WEST ACROSS NORTH FLORIDA. A FEW STORMS MAY BE STRONG DURING THE AFTERNOON AND EVENING HOURS...AND PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. THUNDERSTORMS WILL BECOME MORE SCATTERED WEDNESDAY THROUGH SUNDAY. A MODERATE RISK OF RIP CURRENTS WILL CONTINUE ON TUESDAY DUE TO LINGERING EASTERLY SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ
In the hours before
Special weather statement, Jul 16, 3:18 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 318 PM EDT MON JUL 16 2012 FLZ025-161945- DUVAL- 318 PM EDT MON JUL 16 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN DUVAL COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT... AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER OCEANWAY...OR 4 MILES EAST OF JACKSONVILLE INTERNATIONAL AIRPORT...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCEANWAY AND JACKSONVILLE INTERNATIONAL AIRPORT THROUGH 345 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3033 8175 3049 8180 3054 8159 3040 8149 TIME...MOT...LOC 1919Z 014DEG 4KT 3046 8164 SHULER
Special weather statement, Jul 16, 5:49 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
549 PM EDT MON JUL 16 2012
FLZ040-162230-
MARION-
549 PM EDT MON JUL 16 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM
EDT...
AT 549 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST
OF RAINBOW LAKES ESTATES TO 8 MILES SOUTHWEST OF SANTOS TO 6 MILES
SOUTH OF SUMMERFIELD...MOVING SOUTHWEST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEIRSDALE...
SUMMERFIELD...SANTOS...ROMEO...OCKLAWAHA...LAKE WEIR...BELLEVIEW...
RAINBOW LAKES ESTATES AND DUNNELLON THROUGH 630 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2901 8242 2904 8247 2903 8252 2905 8254
2922 8254 2922 8245 2916 8215 2899 8168
2895 8173 2895 8229
TIME...MOT...LOC 2149Z 023DEG 13KT 2915 8242 2903 8221
2892 8203
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:18 PM EDT | Special Weather Statement | JAX | Duval | 27 min |
| Jul 16, 5:49 PM EDT | Special Weather Statement | JAX | Marion | 41 min |
| Jul 16, 6:28 PM EDT | Areal Flood Advisory | JAX | Marion | 92 min |
| Jul 16, 6:30 PM EDT | Special Weather Statement | JAX | Marion | 45 min |
| Jul 16, 6:38 PM EDT | Special Weather Statement | JAX | Union | 52 min |
| Jul 16, 7:33 PM EDT | Special Weather Statement | JAX | Alachua | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.